Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 38, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 28, 2011, 6:09 AM CDT for 12 counties in Texas. It took effect at May 28, 2011, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 6:09 AM CDT (11:09 UTC)
- In effect from
- May 28, 2011, 10:00 AM CDT
- Expired
- May 28, 2011, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4114 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
866 WWUS84 KLUB 281109 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 609 AM CDT SAT MAY 28 2011 TXZ021>023-027>029-033>035-039>041-282100- /O.UPG.KLUB.FW.A.0040.110528T1700Z-110529T0200Z/ /O.NEW.KLUB.FW.W.0038.110528T1500Z-110529T0200Z/ /O.CON.KLUB.FW.A.0041.110529T1700Z-110530T0200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 609 AM CDT SAT MAY 28 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND VERY HIGH FIRE DANGER FOR MUCH OF THE CAPROCK... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR MUCH OF THE CAPROCK... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. GUSTY NORTHWESTERLY WINDS THIS MORNING WILL BECOME SOUTHWESTERLY THIS AFTERNOON...WITH SUSTAINED SPEEDS OF 15 TO 20 MPH COMMON AT THE 20-FOOT LEVEL. DRY DOWNSLOPING WINDS WILL ALLOW TEMPERATURES TO WARM TO AROUND THE TRIPLE DIGIT MARK...SOME 15 DEGREES ABOVE NORMAL...AND WILL RESULT IN MINIMUM RELATIVE HUMIDITIES AROUND 5 PERCENT. WHEN COMBINED WITH FUELS THAT HAVE NOT EXPERIENCED SUFFICIENT GREENING AND AN INTENSIFYING DROUGHT...THESE CONDITIONS WILL PROMOTE THE RAPID SPREAD OF WILDFIRES. CRITICAL CONDITIONS WILL EASE THIS EVENING AS WINDS DECREASE. HOWEVER...SIMILAR WEATHER TO TODAY WILL AGAIN BE POSSIBLE WEST OF THE DRYLINE ACROSS MUCH THE CAPROCK SUNDAY. ADDITIONALLY...THERE WILL BE A THREAT OF WILDFIRES SPARKED BY DRY LIGHTNING LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
720 WWUS84 KLUB 282055 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 355 PM CDT SAT MAY 28 2011 TXZ021>023-027>029-033>035-039>041-290500- /O.UPG.KLUB.FW.A.0041.110529T1700Z-110530T0200Z/ /O.NEW.KLUB.FW.W.0039.110529T1700Z-110530T0200Z/ /O.NEW.KLUB.FW.A.0042.110530T1700Z-110531T0200Z/ /O.CON.KLUB.FW.W.0038.000000T0000Z-110529T0200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 355 PM CDT SAT MAY 28 2011 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON AND WILL BE POSSIBLE AGAIN SUNDAY AND MONDAY... ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE WESTERN AND SOUTHWESTERN SOUTH PLAINS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE NORTH CENTRAL...CENTRAL AND WESTERN SOUTH PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE NORTH CENTRAL...CENTRAL AND WESTERN SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. TEMPERATURES HAVE WARMED INTO THE UPPER 90S TO TRIPLE DIGIT READINGS AND THUS...RELATIVE HUMIDITY VALUE HAVE FALLEN BELOW 10 PERCENT. THE ABOVE CONDITIONS COMBINED WITH CRITICALLY DRY FUELS AND AN ONGOING DROUGHT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. WIND SPEEDS AND CONSEQUENTLY THE FIRE WEATHER THREAT IS ANTICIPATED TO DECLINE A FEW HOURS AFTER SUNSET. SIMILAR WEATHER TODAY WILL AGAIN BE POSSIBLE WEST OF THE DRYLINE ACROSS MUCH THE CAPROCK ON SUNDAY AND MONDAY. WITH ELEVATED THUNDERSTORMS ANTICIPATED TO DEVELOP ALONG THE DRYLINE...THE THREAT OF WILDFIRES SPARKED BY DRY LIGHTNING WILL BE POSSIBLE LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ024-030-290500- /O.NEW.KLUB.FW.W.0039.110529T1700Z-110530T0200Z/ /O.NEW.KLUB.FW.A.0042.110530T1700Z-110531T0200Z/ BRISCOE-FLOYD- 355 PM CDT SAT MAY 28 2011 ...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY AND MONDAY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE WESTERN AND SOUTHWESTERN SOUTH PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE NORTH CENTRAL...CENTRAL AND WESTERN SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A SURFACE LOW PRESSURE SYSTEM NORTHWEST OF THE SOUTH PLAINS WILL INDUCE A TIGHTENED PRESSURE GRADIENT ACROSS THE SOUTH PLAINS...PROMOTE BREEZY SOUTHERLY WINDS. THE DRYLINE WILL BE LOCATED ACROSS THE EASTERN EDGE OF THE CAPROCK...AS TEMPERATURES WARM 10 TO 15 DEGREES ABOVE NORMAL. AS A RESULT...AREAS WEST OF THE DRYLINE WHICH GENERALLY INCLUDES LOCALES ON THE CAPROCK...WILL EXPERIENCE RELATIVE HUMIDITY VALUES BELOW 15 PERCENT. THIS COMBINED WITH CRITICALLY DRY FUELS AND AN ONGOING DROUGHT WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 28, 4:04 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 28, 4:04 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 404 AM CDT SAT MAY 28 2011 .SHORT TERM... ANOTHER HOT AND BREEZY DAY IS ON TAP FOR THE SOUTH PLAINS...WITH RECORD HIGHS AGAIN IN JEOPARDY. NEAR ZONAL FLOW ALOFT EARLY THIS MORNING WILL GRADUALLY BACK TO SWRLY OVER THE NEXT 24 HOURS AS A POTENT UPPER LOW DIGS SEWRD INTO THE WRN STATE. AT THE SFC...RESIDUAL QUASI-STATIONARY FRONT REMAINS DRAPED FROM SE CO THROUGH THE TX PANHANDLE THEN INTO SRN OK...WITH A DRYLINE EXTENDING SW FROM NEAR KFDR TO KASR TO KBPG. THE DRYLINE HAS BEEN RETREATING SLOWLY NWRD OVERNIGHT...BUT WILL LOOSE MOMENTUM AROUND DAYBREAK AND PUSH BACK E OF THE ENTIRE FA. AT THE SAME TIME SHORT-RANGE GUIDANCE SUGGEST THE NRN BOUNDARY WILL MAKE SOME PROGRESS SWRD INTO AT LEAST THE NE MOST ZONES THIS MORNING BEFORE IT BEGINS RETREATING BACK TO THE NE AS THE DEEP SW FLOW PREVAILS. ALTHOUGH A FEW LOW CLOUDS COULD SNEAK INTO THE NE ZONES BEHIND THE BOUNDARY LATER THIS MORNING...ANY CLOUD COVER SHOULD QUICKLY ERODE...WITH STRONG HEATING AND BREEZY SWRLY DOWNSLOPE WINDS PUSHING HIGHS TO OR ABOVE THE TRIPLE DIGIT MARK FOR MUCH OF THE CWA. ONLY EXCEPTION MAY BE ACROSS THE HIGHER TERRAIN OF THE NW ZONES WHERE READING MAY /ONLY/ MAKE IT INTO THE UPPER 90S. REGARDLESS...THE RECORD HIGHS OF 102 AND 101 DEGREES FOR LUBBOCK AND CHILDRESS...RESPECTIVELY...MAY BE BREACHED. THE BREEZY...HOT AND DRY WEATHER...COUPLED WITH THE BACKGROUND FUEL CONDITIONS THANKS TO OUR TIGHTENING DROUGHT...WILL ALSO INCREASE FIRE WEATHER CONCERNS /SEE BELOW FIRE WEATHER SECTION FOR DETAILS/. WINDS WILL BACK TONIGHT AS 40-50 KT SSW-SW LLJ DEVELOPS AND THIS SHOULD ALLOW THE DRYLINE TO RETREAT BACK WEST INTO ROUGHLY THE SE HALF OF THE FA BY MORNING. THE HOT DAY TODAY COUPLED WITH WINDS STAY UP A BIT TONIGHT AND MOISTURE RETURNING TO AT LEAST THE SE ZONES WILL SPELL ANOTHER MILD NIGHT. LOW BY MORNING WILL RANGE FROM NEAR 60 ACROSS THE NW TO LOWER OR MID 70S SOUTHEAST. && .LONG TERM... A SLGT CHANCE OF TSTMS RETURNS TO THE FORECAST FOR AT LEAST PORTIONS OF THE AREA LATE SUNDAY AFTERNOON AND SUNDAY EVENING. THE DAY SHOULD START OFF WITH THE DRYLINE EAST OF A LINE FROM ABOUT TAHOKA TO CHILDRESS. BUT AS A STRONG UPPER-LEVEL TROUGH DIGS INTO THE GREAT BASIN...DEEPENING LOW PRESSURE IN ERN CO/NE NM WILL FORCE THE LOW- LVL WINDS BACK TO THE SOUTH AND THEN SOUTHEAST...WITH THE DRYLINE RETREATING BY AFTERNOON. AROUND 0Z...WE SHOULD SEE SOME LARGE- SCALE ASCENT SPREAD OVER THE DRYLINE IN CONJUNCTION WITH A WEAK SHORTWAVE SWINGING OUT AHEAD OF THE MAIN TROUGH. THE CAP WILL BE VERY STRONG...WITH FCST 700 MB TEMPS OF AROUND 15-16 DEGREES C...BUT GUIDANCE SUGGESTS THAT AT LEAST ISOLD CONVECTION WILL BE ABLE TO BREECH THE CAP ALONG THE DRYLINE SUNDAY EVENING. WITH MLCAPES ABOUT 1500-2000 J/KG AND 30 TO 40 KTS OF 0-6 KM SHEAR...ANY STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. WITH TSTM DEVELOPMENT TIED TO THE DRYLINE THE TIMING AND LOCATION IS SOMEWHAT UNCERTAIN...BUT WILL LIKELY FAVOR THE CENTRAL AND EASTERN ZONES. THE DRYLINE WILL SURGE WEST INTO NEW MEXICO SUNDAY NIGHT...THEN BEGIN TO MIX EAST MEMORIAL DAY AS THE UPPER TROUGH APPROACHES AND MID-LVL FLOW BEGINS TO PICK UP. A STRONG LLJ OVERNIGHT MAY BRING IN SOME LOW CLOUDS EARLY IN THE MORNING...BUT THESE ARE NOT EXPECTED TO LAST LONG. THE LATEST GUIDANCE TAKES THE DRYLINE A LITTLE FARTHER EAST THAN PREVIOUS RUNS...WITH A ROUGH CONSENSUS RUNNING FROM BRISCOE COUNTY TO LYNN COUNTY BY LATE AFTERNOON. 700 MB TEMPS RUNNING ABOUT 12-14 DEGREES C SHOULD INITIALLY KEEP THE ATMOSPHERE CAPPED...BUT THE APPROACHING MAIN BODY OF THE UPPER WAVE WILL BE CROSSING THE SRN ROCKIES...WITH SOME WELL-TIMED LIFT LIKELY IN THE SRN PLAINS. WE HAVE NUDGED THE POPS EAST WITH THE LATEST DRYLINE LOCATION AND HAVE KEPT THEM IN THE SLGT CHC CAT DUE TO LINGERING UNCERTAINTY THAT CAP WILL BE BROKEN. TUESDAY/S FCST IS INTERESTING AND HAS LOWERED CONFIDENCE BECAUSE MUCH HINGES ON THE SWD PROGRESSION OF A OUTFLOW ENHANCED FRONT FROM TSTM ACTIVITY OVERNIGHT. GUIDANCE IS IN GOOD AGREEMENT THAT THE BOUNDARY WILL MOVE INTO AT LEAST OUR NRN ZONES...IN FACT THERE IS AT LEAST A SLIGHT POTENTIAL THAT TSTM ACTIVITY WILL BE ONGOING ALONG/SOUTH OF THE BOUNDARY IN THE FA TUE MORN...BUT WE HAVE KEPT POPS BELOW MENTION FOR NOW. MUCH OF GUIDANCE DEVELOPS QPF ACROSS OUR WRN AND NRN ZONES TUESDAY AFTERNOON/EVENING IN THE VICINITY OF THE RETREATING BOUNDARY AND A WEAK UPPER-LEVEL IMPULSE MOVING OUT OF THE SRN ROCKIES. WE WILL CONTINUE WITH A SLGT CHC MENTION FOR THIS AREA AND WILL HOPE THE BOUNDARY DOESN/T LIFT NORTHWARD TOO QUICKLY. STRONG UPPER-LEVEL RIDGING STILL EXPECTED TO BUILD ACROSS TX AND THE SRN PLAINS WED INTO NEXT WEEKEND. THIS WILL LIKELY END PRECIP CHANCES FOR THE AREA...EXCEPT PERHAPS THE FAR NW ZONES WHERE DECAYING CLUSTERS FROM DECAYING DIURNAL TSTM ACTIVITY IN NORTH- CENTRAL NM MAY APPROACH LATE IN THE EVENING/OVERNIGHT. TEMPERATURE-WISE...WE EXPECT A COOLING TREND THROUGH MEMORIAL DAY WITH THE TROUGH PASSING BY...THEN WITH THE UPPER RIDGE BUILDING OVERHEAD A MODEST WARMING TREND...WITH TEMPS GENERALLY ABOVE AVERAGE THROUGH THE PERIOD. && .FIRE WEATHER... VERY POOR RH RECOVERIES WERE OCCURRING THIS MORNING...WITH THE PROSPECT OF BETTER MOISTURE ONLY AFFECT THE EXTREME SE TX PANHANDLE AND SE ROLLING PLAINS OVER THE NEXT SEVERAL HOURS. HOWEVER...ANOTHER HOT...DRY AND BREEZY DAY IS IN STORE FOR THE SOUTH PLAINS AREA RESULTING IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS...WITH WINDS AGAIN BEING THE ONLY LIMITING FACTOR. HIGHS WILL PUSH RECORD LEVELS...WITH MOST LOCATIONS SEEING MAXES TOP OUT 15-20 DEGREES ABOVE AVERAGE /98-108 DEGREES/ AS RH VALUES TUMBLE TO AROUND 5 PERCENT. NWRLY WINDS MAY BRIEFLY JUMP UP ACROSS THE WRN SOUTH PLAINS BY MID-MORNING...AND WE COULD SEE A FEW RED FLAG MINUTES TICK OFF THEN...BUT MORE WIDESPREAD SWRLY WINDS SUSTAINED AT 15-20 MPH AT 20 FEET WILL SPREAD INTO THE WRN AND CNTL SOUTH PLAINS AND SW TEXAS PANHANDLE BY MID TO LATE AFTERNOON. THUS...HAVE DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE WESTERN ZONES...WHILE SHIFTING THE START TIME TO 15Z TO INCLUDE THE POSSIBLE RAMP UP IN WINDS THIS MORNING. FURTHER EAST...A DEEPER INTRUSION OF A WEAK NORTHERLY WIND SHIFT WILL DELAY DEEP MIXING INTO THE SW FLOW ALOFT...WITH GENERALLY LIGHTER SW WINDS ANTICIPATED BY MID TO LATE AFTERNOON. AS SUCH...PLAN TO ISSUE A FIRE DANGER STATEMENT FOR LOCATIONS EAST OF THE RFW TODAY...WHERE WINDS WILL BE MORE MARGINAL...BUT REMAINING FACTORS WILL SUPPORT A VERY HIGH TO EXTREME FIRE DANGER. A HOT...DRY AND BREEZY AIRMASS WILL DEVELOP TO THE WEST OF THE DRYLINE ON SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN SOUTH PLAINS AND FAR SOUTHWEST PANHANDLE. THE DRYLINE MAY MOVE FATHER EAST INTO THE EASTERN SOUTH PLAINS...BUT IT SHOULD LIKELY BEGIN TO RETREAT LATE IN THE AFTERNOON...SO THE DURATION OF CRITICAL CONDITIONS IS UNCERTAIN FARTHER TO THE EAST OF THE CURRENT WATCH AREA. AFTER THE DRYLINE RETREATS WEST SUNDAY NIGHT...IT WILL LIKELY SURGE EAST MONDAY WITH CRITICAL FIRE WX CONDITIONS POSSIBLE AGAIN ACROSS MUCH OF THE CAPROCK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 98 61 97 63 92 / 0 0 10 20 10 TULIA 98 63 98 67 93 / 0 0 20 20 10 PLAINVIEW 100 64 97 66 93 / 0 0 20 20 10 LEVELLAND 102 65 98 66 95 / 0 0 20 20 10 LUBBOCK 102 67 99 69 95 / 0 0 20 20 10 DENVER CITY 102 67 100 65 96 / 0 0 20 20 10 BROWNFIELD 101 68 98 66 96 / 0 0 20 20 10 CHILDRESS 105 70 101 70 95 / 0 0 20 20 20 SPUR 105 69 98 68 94 / 0 0 20 20 10 ASPERMONT 108 71 101 73 95 / 0 0 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. && 23/33
Hazardous weather outlook, May 28, 5:48 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 548 AM CDT SAT MAY 28 2011 TXZ021>044-291100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 548 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER RECORD HEAT WILL COMBINE WITH VERY DRY AIR AND BREEZY WESTERLY WINDS TO CREATE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA TODAY. A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 9 PM FOR THE CENTRAL AND WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE...WHERE WINDS ARE EXPECTED TO BE STRONGEST. FURTHER EAST...WHERE LIGHTER WINDS WILL MITIGATE THE FIRE DANGER SLIGHTLY...A FIRE DANGER STATEMENT IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER IS EXPECTED SUNDAY AFTERNOON AND EVENING ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE SOUTH PLAINS AND FAR SOUTHERN TEXAS PANHANDLE. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AREA. DRY-LIGHTNING STORMS ARE ALSO POSSIBLE LATE SUNDAY IN ADDITION TO INCREASING WINDS. A CRITICAL FIRE DANGER MAY ALSO DEVELOP MONDAY ACROSS MUCH OF THE CAPROCK. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA SUNDAY AND MAINLY IN THE ROLLING PLAINS MONDAY. SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TUESDAY MAINLY ACROSS NORTHERN AND WESTERN PORTIONS OF THE AREA. THERE WILL BE A THREAT OF LARGE HAIL AND DAMAGING WIND WITH ANY OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:55 PM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Cochran, Floyd, Hale and 8 more | 24 hr |
| May 28, 3:55 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Floyd, Hale and 8 more | 29 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.